Hostname: page-component-7479d7b7d-q6k6v Total loading time: 0 Render date: 2024-07-15T00:47:57.650Z Has data issue: false hasContentIssue false

Computing the stationary distribution for infinite Markov chains

Published online by Cambridge University Press:  01 July 2016

E. Seneta*
(University of Sydney)


Image of the first page of this content. For PDF version, please use the ‘Save PDF’ preceeding this image.'
Ninth Conference on Stochastic Processes and their Applications, Evanston, Illinois, 6–10 August 1979
Copyright © Applied Probability Trust 1980 

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)


1. Allen, B. Anderssen, R. S. and Seneta, E. (1977) Computation of stationary measures for infinite Markov chains. TIMS Studies in the Management Sciences 7 (Algorithmic Methods in Probability , ed. Neuts, M. F.), North-Holland, Amsterdam, 1323.Google Scholar
2. Beckmann, M., McGuire, C. B. and Winsten, C. (1956) Studies in the Economics of Transportation, Cowles Commission for Research in Economics, Yale University Press, 42.Google Scholar
3. Bithell, J. F. (1971) Some generalised Markov chain occupancy processes and their application to hospital admission systems. Rev. Internat. Statist. Inst. 39, 170184.Google Scholar
4. Golub, G. H. and Seneta, E. (1973) Computation of the stationary distribution of an infinite Markov matrix. Bull. Austral. Math. Soc. 8, 333341.Google Scholar
5. Golub, G. H. and Seneta, E. (1974) Computation of the stationary distribution of an infinite stochastic matrix of special form. Bull. Austral. Math. Soc. 10, 255261.Google Scholar
6. Mikhlin, S. G. (1966) Numerical Performance of Variational Methods. Nauka, Moscow. English translation (1971) by R. S. Anderssen, Wolters–Noordhoff, Groningen.Google Scholar
7. Sarymsakov, T. A. (1954) Osnovi Teorii Protsessov Markova. G.I.T.-T.L., Moscow.Google Scholar
8. Seneta, E. (1967) Finite approximations to infinite non-negative matrices. Proc. Cambridge Phil. Soc. 63, 983992; Part II: Refinements and applications. 64 (1968), 465–470.Google Scholar
9. Seneta, E. (1973) Non-Negative Matrices. Allen and Unwin, London.Google Scholar
10. Vere-Jones, D. (1967) Ergodic properties of non-negative matrices, I. Pacific J. Math. 22, 361386.Google Scholar
11. Wendroff, H. (1966) Theoretical Numerical Analysis. Academic Press, New York.Google Scholar